Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 64, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 14, 2000, 9:51 PM CDT for Shawano County, Wisconsin. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2000, 9:51 PM CDT (02:51 UTC)
- Expired
- Aug 14, 2000, 11:00 PM CDT
- In force
- 69 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Shawano County, WI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 8:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 150254 SVRGRB WIC115-150400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 951 PM CDT MON AUG 14 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHAWANO COUNTY IN WISCONSIN * UNTIL 1100 PM CDT * AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. THE STORMS WERE ALONG A LINE EXTENDING FROM JUST SOUTHEAST OF ANTIGO TO WITTENBERG. THE STORMS WERE MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... BOWLER BY 955 PM CDT. MORGAN BY 1005 PM CDT. GRESHAM BY 1010 PM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. TH/JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:30 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Aug 14, 3:30 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON AUG 14 2000 SVR TSTM THREAT IS THE CONCERN FOR TONIGHT. STORMS CONTINUE TO DEVELOP OVER N MN IN AREA OF FAVORABLE H8 THETA-E ADVECTION/MOISTURE CONVG ON NOSE OF 30KT JET AND STRONGLY DIFFLUENT FLOW ALOFT. THE SFC WARM FRONT EXTENDED FROM LOW PRESSURE OVER EASTERN SD...THROUGH CNTRL MN...THEN SE THROUGH SOUTHERN WI. THE FRONT WAS STRENGTHENING OVER CNTRL MN/WC WI DUE TO THE AFFECTS OF CLOUDS AND STORMS TO THE NORTH...AND LAPS SHOWED INTENSE SFC MOISTURE CONVG DEVELOPING THERE. INSTABILITY WAS ALSO IMPRESSIVE OVER CNTRL MN... WHERE 19Z GOES DERIVED SOUNDINGS SHOWING CAPES OF 4000-5000 J/KG. ATMOSPHERE WAS STILL STRONGLY CAPPED THERE...WITH CINH OF 100-200 J/KG. ETA/AVN AGAIN PREFERRED FOR THIS FCST...WITH NGM LOOKING TOO FAST AND STILL TRYING TO GENERATE THE GREATEST PRECIP SOUTH OF OUR AREA. MODELS LIFT SFC FRONT INTO CNTRL WI BY EVG...WHICH IS PROBABLY WHERE IT WILL STAY UNTIL AFTER THE EVG CONVECTION MOVES THROUGH AND SFC WAVE LIFTS NE. H8 THETA-E ADV/MOISTURE CONVG IS BULLSEYED ACROSS NORTHERN WI BETWEEN 00Z-06Z...WHICH SEEMS REASONABLE. WILL CONTINUE LIKELY POPS NORTH... WITH HIGH CHC POPS SOUTH. THE DEGREE OF INSTABILITY...LLVL WIND SHEAR (HELICITIES 300-400) AND STRENGTH OF MID-LEVEL FLOW...AS WELL AS FAVORABLE SYNOPTIC SETUP NORTH OF THE WARM FRONT SUGGEST A POSSIBLE WIDESPREAD DAMAGING WIND EVENT ACROSS GRB CWA. SUPERCELLS WITH ISOLD TORNADOES AND LARGE HAIL ARE POSSIBLE IN WSTRN CWA EARLY THIS EVG. INSTABILITY SHOULD BECOME MARGINAL FARTHER EAST...WITH ACTIVITY LIKELY EVOLVING INTO A LINEAR MCS WITH DAMAGING WINDS THE PRIMARY THREAT... ESPECIALLY CLOSE TO THE SFC BOUNDARY. COLD FRONT APPROACHES THE CWA AFT 06Z...WITH CONTINUED THREAT OF STG STORMS ALONG IT LATE TONIGHT. THE FRONT SHOULD QUICKLY EXIT GRB CWA TUES MORNING...WITH RAPID DRYING OCCURRING IN ITS WAKE AS POTENT DRY SLOT ROTATES INTO THE C/NE WI. WARM START TO THE DAY AND ABUNDANT SUNSHINE WILL OFFSET CAA...LEADING TO ANOTHER WARM...BUT MUCH LESS HUMID DAY. SFC HIGH TO AFFECT NORTHEAST WI TUES NGT INTO WEDS...WITH NEXT CHC OF PRECIP ARRIVING WEDS NGT AND CONTINUING INTO THURSDAY. COORD WITH ARX/MKX...THANKS. .GRB...NONE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 14, 12:00 PM CDT, 9 hours 51 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-141900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT MON AUG 14 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE WEATHER IN NORTH CENTRAL WISCONSIN LATE THIS AFTERNOON...AND ACROSS THE ENTIRE FORECAST AREA TONIGHT. A WARM FRONT WILL LIFT INTO CENTRAL WISCONSIN BY EVENING. A SURGE OF WARM...MOIST AND VERY UNSTABLE AIR OVER THIS BOUNDARY WILL RESULT IN THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND TONIGHT. ONGOING SEVERE THUNDERSTORM ACTIVITY IN NORTHERN MINNESOTA WILL LIKELY MOVE EAST-SOUTHEAST...REACHING NORTH CENTRAL WISCONSIN AFTER 4:00 PM. A FEW OF THESE STORMS COULD REMAIN SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. OTHER THUNDERSTORMS COMPLEXES WILL LIKELY MOVE THROUGH THE REST OF THE FORECAST AREA THIS EVENING AND OVERNIGHT. WITH SEASONABLY STRONG WINDS ALOFT EXPECTED...THERE IS A THREAT OF WIDESPREAD WIND DAMAGE WITH THESE STORMS. WIND SHEAR WILL ALSO BE VERY STRONG...SUGGESTING A POTENTIAL FOR TORNADOES. THE GREATEST THREAT OF TORNADOES EXISTS OVER PORTIONS OF NORTH CENTRAL AND CENTRAL WISCONSIN EARLY THIS EVENING...WHEN THE BEST COMBINATION OF INSTABILITY AND WIND SHEAR IS EXPECTED. SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST ONCE THUNDERSTORMS DEVELOP OR MOVE TOWARDS THE FORECAST AREA. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Aug 14, 7:52 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
752 PM CDT MON AUG 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 10 W MINOCQUA WI WIND DAMAGE
08/14/00 ONEIDA TREES UP TO 12 INCH IN
DIAMETER DOWN >
PLHLocal storm report, Aug 14, 8:16 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
816 PM CDT MON AUG 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM MINOCQUA WI 65 MPH WIND GUST
08/14/00 ONEIDA TREES DOWN
0813 PM LAKE TOMAHAWK WI 65 MPH WIND GUST
08/14/00 ONEIDA
PLHLocal storm report, Aug 14, 8:42 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
842 PM CDT MON AUG 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM RHINELANDER WI WIND DAMAGE
08/14/00 ONEIDA TREES AND POWER LINES DOWN
PLHLocal storm report, Aug 14, 9:05 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
905 PM CDT MON AUG 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM ELCHO WI WIND DAMAGE
08/14/00 LANGLADE TREES AND POWER LINES DOWN
PLHLocal storm report, Aug 14, 9:19 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
919 PM CDT MON AUG 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM 2 N WAUSAU WI .75 INCH HAIL
08/14/00 MARATHON
PLHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:21 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 69 min |
| Aug 14, 7:57 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 63 min |
| Aug 14, 8:06 PM CDT | Tornado Warning | GRB | Oneida | 24 min |
| Aug 14, 8:23 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade | 67 min |
| Aug 14, 8:28 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 47 min |
| Aug 14, 9:40 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 80 min |
| Aug 14, 10:31 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 59 min |
| Aug 14, 11:24 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 51 min |
| Aug 14, 11:33 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 57 min |
| Aug 14, 11:49 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 56 min |
| Aug 15, 12:03 AM CDT | Tornado Warning | GRB | Winnebago | 27 min |
| Aug 15, 12:10 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet | 65 min |
| Aug 15, 12:34 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 41 min |
| Aug 15, 12:45 AM CDT | Flash Flood Warning | GRB | Marathon | 4 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.